Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 18, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 16, 2003, 9:53 AM CST for Leon County, Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2003, 9:53 AM CST (15:53 UTC)
- Expired
- Nov 16, 2003, 1:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Leon County, TX, Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 161559 FFWFTW TXC289-395-161900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 953 AM CST SUN NOV 16 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... LEON COUNTY IN NORTHEAST TEXAS ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 100 PM CST * AT 953 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN BETWEEN FRANKLIN...CENTERVILLE...AND NORMANGEE. ADDITIONAL THUNDERSTORMS WILL MOVE OVER THE SAME AREA AND RESULT IN FLASH FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE HEARNE...LEONA AND MARQUEZ. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3100 9675 3071 9658 3114 9560 3153 9580 $$
1 follow-up statement
000 WGUS74 KFWD 161751 FFSFTW TXC289-395-161900- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CST SUN NOV 16 2003 ...A FLASH FLOOD WARNING CONTINUES FOR LEON AND ROBERTSON COUNTIES UNTIL 100 PM CST... NUMEROUS ROAD FLOODING EVENTS HAVE BEEN REPORTED TO THE NATIONAL WEATHER SERVICE...INCLUDING FLOODING ON FM ROAD 977...OLD SAN ANTONIO ROAD...AND HIGHWAY 7 WEST OF MARQUEZ. THERE HAVE ALSO BEEN SEVERAL REPORTS OF STREET FLOODING WITHIN THE CITIES OF NORMANGEE AND BUFFALO. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3112 9675 3081 9654 3119 9578 3154 9585 $$ 65/DD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 5:18 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Nov 16, 5:18 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 518 AM CST SUN NOV 16 2003 .AVIATION... AN ACTIVE WEATHER PATTERN IS TAKING SHAPE FOR SUNDAY NIGHT. TODAY...A WEAK FRONT HAS SLIDE ACROSS THE NORTHWEST HALF OF KDFW TRACON. CLEAR SKIES WITH LOWER DEWPOINTS AT KFTW AND KDFW...AND SATURATED AIRMASS WITH LIFR VIS AND CIGS OVER THE SOUTHEASTERN HALF. IFR VIS WILL LINGER BETWEEN KDFW AND KACT THROUGH MID MORNING THEN IMPROVING. OVERNIGHT....THE BIG PROBLEM COMES TONIGHT WHEN FLOW BECOMES DOMINATED BY AN APPROACHING WEATHER SYSTEM AND DRAWS MVFR/IFR CIGS/VIS BACK NORTHWARD OVER NORTH TEXAS. THIS WILL ALSO LEAD TO AN INCREASED CHANCE OF SCT-NMRS TSRA/SHRA ACROSS THE REGION MAINLY AFTER 06Z. 75 && .DISCUSSION... 338 AM CST RATHER INTERESTING FORECAST TONIGHT THAT HAS BEEN EVOLVING THE PAST FEW DAYS AND APPEARS TO FINALLY BE ARRIVING...AS FORECAST. WHILE THE ETA AND AVN ARE SIMILAR IN HANDLING THIS SCENARIO...THERE ARE ENOUGH MINOR DIFFERENCES THAT MAKES THE AVN THE BETTER CHOICE ON THE FINAL OUTCOME. FIRST...A DENSE FOG ADVISORY FOR ALL BUT THE EXTREME NORTHWEST AND EXTREME SOUTHEAST PORTIONS IS IN EFFECT UNTIL 900 AM THIS MORNING. THE MOISTURE PLUME THAT HAS DOMINATED OUR WEATHER THE PAST FEW DAYS CONTINUES TO BRING PRECIP TO OUR SOUTHEASTERN PORTIONS THIS MORNING. THIS APPEARS TO BE THE ONLY AREA OF CONCERN FOR RAIN EARLY TODAY. BY TONIGHT...THINGS CHANGE AS BETTER DYNAMICS COME INTO PLAY FROM THE SOUTHWEST WITH THE APPROACH OF THE UPPER LOW. WIDESPREAD PRECIP WILL MOVE EASTWARD ACROSS THE REGION LATE TONIGHT INTO MONDAY. BY THEN...FULL EFFECT OF THE LOW WILL ALLOW FOR SEVERE WEATHER ACROSS NORTH TEXAS...PARTICULARLY IN THE EASTERN HALF OF THE CWA. THERE IS ALSO THE POSSIBILITY OF HEAVY RAINS BUT HERE IS WHERE THE ETA AND AVN DIFFER. THE ETA WANTS TO BRING A SINGLE SWATH OF HEAVY PRECIP ACROSS THE CENTRAL PART OF NORTH TEXAS...WHILE THE AVN SPLITS THE QPF INTO TWO AREAS...WITH THE CORES OF BOTH MISSING OUR AREA. SINCE WE ARE PREFERRING THE AVN SOLUTION WE WILL NOT MENTION HEAVY RAIN IN THE ZONES BUT WILL DIFFER TO LATER FORECASTS TO RESOLVE THE ISSUE. OVERALL...MOS TEMPS APPEAR REASONABLE BUT HAVE GONE MORE WITH THE MAV POP SOLUTION. AS FOR THE EXTENDED...THERE IS ENOUGH VARIABILITY IN MODEL RUNS TO LOWER OUR CONFIDENCE...SO WE WILL LEAVE IT ALONE FOR NOW AND CONCENTRATE ON THE SHORT TERM. && .PRELIMINARY POINT TEMPS/POPS... DFW 78 63 71 52 / 10 60 90 10 ACT 77 64 73 53 / 20 60 90 30 PRX 74 62 70 52 / 10 60 90 30 DTO 76 63 74 51 / 10 60 90 10 TKI 76 63 71 52 / 10 60 90 10 DAL 77 63 71 53 / 10 60 90 10 TRL 77 64 71 54 / 10 60 90 30 CRS 78 64 73 54 / 20 60 90 30 TPL 76 64 73 54 / 30 60 90 30 && .FWD... TX...DENSE FOG ADVISORY FOR THIS MORNING FOR ZONES TXZ092>095... TXZ102>107...TXZ116>123...TXZ129>135...TXZ141>148...TXZ156>161. && 42
Hazardous weather outlook, Nov 16, 4:25 AM CST, 5 hours 28 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-162200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 425 AM CST SUN NOV 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... DENSE FOG WITH VISIBILITIES BELOW 1/2 MILE WILL BE PRESENT ACROSS MUCH OF NORTH TEXAS UNTIL MID MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS TODAY...BUT NO SEVERE WEATHER IS EXPECTED. THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE REGION TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT...BUT ONE OR TWO SEVERE STORMS MAY DEVELOP BEFORE DAYBREAK WEST OF INTERSTATE 35 WITH LARGE AND DAMAGING WINDS AS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED MONDAY AND MONDAY NIGHT AS THE SYSTEM ORGANIZES INTO A SQUALL LINE BY MONDAY AFTERNOON AND MOVES EAST ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...BUT A FEW TORNADIC SUPERCELLS MAY EVOLVE MONDAY AFTERNOON OR EVENING. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING PROBLEMS DURING MONDAY AFTERNOON AND NIGHT. ANOTHER CHANCE OF THUNDERSTORMS WILL RETURN TO NORTH TEXAS FRIDAY AND SATURDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT THERE MAY BE LIMITED SPOTTER ACTIVATION WEST OF INTERSTATE 35 TONIGHT. 75
In the hours before
Special weather statement, Nov 16, 9:22 AM CST, 31 minutes before
TXZ147-148-162-174-175-161630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 922 AM CST SUN NOV 16 2003 ...SIGNIFICANT WEATHER UPDATE FOR HEAVY RAINS... STRONG THUNDERSTORMS ARE PRODUCING HEAVY RAIN OVER FAR SOUTHEAST SECTIONS OF NORTH TEXAS...GENERALLY ALONG A CAMERON...FRANKLIN... BUFFALO AND CENTERVILLE LINE. THE STRONGEST THUNDERSTORM IS NEAR CENTERVILLE AT 915 AM...AND WILL MOVE TO NEAR PALESTINE BY 1015 AM. THIS STRONG STORM HAS PRODUCED RAINFALL RATES OF UP TO THREE INCHES AN HOUR OVER PORTIONS OF LEON COUNTY ALREADY...WITH SMALL STREAM AND ROAD FLOODING BEING REPORTED IN NUMEROUS LOCATIONS. RAINFALL RATES OF ONE TO THREE INCHES ALONG THE PATH OF THIS STORM CAN BE EXPECTED THROUGH 1030 AM. 30/SS
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 1:00 PM CST | Flash Flood Warning | FWD | Leon, Robertson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.